MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY TIBIAL OFFSET HANDLE; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY TIBIAL OFFSET HANDLE; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 20 march 2018 (b)(4).Investigation performed by r and d product manager on 21 march 2018.The retentive elastic connection of the tibial offset handle is broken at the level of the two lateral teeth.The breakage was caused probably due to excessive lateral force applied during searching for the best coverage.It is not clear if the breakage occurred with the trial insert in place on the tibia trial baseplate; if so, the constrain between femur and tibia could have stressed the handle while searching the best tibia coverage and the connection broke.
 
Event or Problem Description
During the trial reduction with trial components in place, while adjusting the tibial tray position for best coverage, the tibial handle suddenly disassembled from the tray.The tibial offset handle was broken.

Brand Name
GMK EFFICIENCY TIBIAL OFFSET HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7361000
Report Number3005180920-2018-00167
Device Sequence Number555136
Product Code LXH
UDI-Device Identifier07630030877414
UDI-Public07630030877414
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Catalogue Number11.01001
Device Lot Number177001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight85